Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 3, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Feb 6, 2020, 10:15 PM CST for Saint Bernard Parish, Louisiana. It was in force for 105 min.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2020, 10:15 PM CST (04:15 UTC)
- Expired
- Feb 7, 2020, 12:00 AM CST
- In force
- 105 min
- Issued by
- NWS New Orleans, LA
County Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 112 kt
- 0-1 km storm-relative helicity
- -305 m²/s²
- 0-3 km storm-relative helicity
- -268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS74 KLIX 070415 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1015 PM CST Thu Feb 6 2020 LAZ061>064-070600- /O.NEW.KLIX.WI.Y.0003.200207T0415Z-200207T0600Z/ Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Including the cities of Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, and Violet 1015 PM CST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 25 to 30 mph with gusts up to 40 mph. * WHERE...Upper Jefferson, Orleans, Upper Plaquemines and Upper St. Bernard Parishes. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 6:01 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Feb 6, 6:01 PM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
601 PM CST Thu Feb 6 2020
.AVIATION...
Most terminals have improved to VFR, but an occasional MVFR
ceiling is possible over the next few hours, especially at KMCB
and KBTR. Gusty winds likely this evening, particularly at KNEW,
where gusts to 30 knots are possible. Beyond 12z Friday, no
restrictions expected through the remainder of the forecast
period. 35
&&
.PREV DISCUSSION... /issued 334 PM CST Thu Feb 6 2020/
DISCUSSION...
High pressure will be building over the area today through Sunday.
Surface winds will be primarily southerly Friday through Sunday
which will bring in warmer air and moisture to the region. Some
warmer than average temperatures are expected Saturday and Sunday
through the beginning of next week.
Beginning Sunday, upper level divergence will promote some lifting
in the environment. A low pressure frontal system is expected to
approach the area Monday through Thursday of next week. Lifting
and moisture in the environment leading up the the system will act
to enhance rain chances during this period, mainly Monday. Some
thunderstorms are possible with these storms as well. The system
is expected to stall out before reaching the Gulf Coast region, so
rainfall amounts are expected to be between 1 and 3 inches for
Monday through Thursday of next week. Models show the potential
for more rainfall on Thursday as well as the system continues to
push through the region. MSW
MARINE... Tightening pressure gradient and the wake of the cold
frontal passage will bringing strong winds to the marine areas.
Small craft advisories are currently out until 6 PM and will be
upgraded to a Gale Warning everywhere except the interior lakes
and sounds. Winds will quickly begin to slack after tomorrow
morning but there may a small window where Small Craft Advisories
may be needed as a buffer between the end of the Gale Warning.
Otherwise winds will become much lighter until around the
beginning of next week. -BL
DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Small Craft Advisory
Gale Warning
River Flood Warnings
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 34 57 43 63 / 10 10 10 10
BTR 35 60 45 66 / 10 10 10 10
ASD 36 60 45 67 / 10 10 10 10
MSY 39 60 50 67 / 10 10 10 10
GPT 37 56 46 64 / 10 10 10 10
PQL 36 57 43 66 / 10 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ536-538-
550-552-555-557-570-572-575-577.
Gale Warning until 6 AM CST Friday for GMZ536-538-550-552-555-
557-570-572-575-577.
Small Craft Advisory until 6 AM CST Friday for GMZ530-532-534.
MS...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ538-550-
552-555-557-570-572-575-577.
Gale Warning until 6 AM CST Friday for GMZ538-550-552-555-557-
570-572-575-577.
Small Craft Advisory until 6 AM CST Friday for GMZ532-534.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:10 PM CST | River Flood Warning | LIX | Washington | 38 hr |
| Feb 6, 9:05 PM CST | Small Craft Advisory | LIX | 18 hr | |
| Feb 7, 8:19 AM CST | River Flood Warning | LIX | Saint Helena | 11 hr |
Nearby
Wind Advisories in Louisiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.